Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Safer Sex & Birth Control » hormones or excuses??? very confused!!!

 - UBBFriend: Email this page to someone!    
Author Topic: hormones or excuses??? very confused!!!
all1212
Neophyte
Member # 22544

Icon 1 posted      Profile for all1212     Send New Private Message       Edit/Delete Post   Reply With Quote 
i am 15 years old and have been taking othro tyrcyclen for a month and one week. the first month was fine, i only gained some weight but had no break through bleeding. I have been with my boyfriend for 3 monthes now. I am confused because last week when i would do things with him i was so happy (last week being my period and taking the sugar pill)... and this week i have almost finished my 1st week cycle pill and i am incredible derpressed. I want to quit the sports team im on, when i am a signifacant player. Also i am unhappy around my boyfriend and not wanting to be with him and not being into him at all. I have been wanting to keep missing school and just stay home and not see anyone. I have been avoding my boyfriend and threating to break up with him, when he was done nothing wrong. He is a geat boyfriend and loves me so much and would do anything to make me happy, so it really is not fair to him. On top of ALL that i am taking a long term strep antibiotics and a 100mg dose of zoloft on top of a deflamitory for my knee called bextra.

Now, with all that said my question is could my depression and feelings be because of the birth control (this week being the most dose of hormone) mixed with the other pills... or could it be something else? If you took the time to read all this =) thank you and i would be grateful if you could PLEASE send me some advice. For now i have stopped taking the pill untill i really can understand what is going on...

thank you, alyssa


Posts: 4 | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
dailicious
Scarleteen Volunteer
Member # 22471

Icon 1 posted      Profile for dailicious     Send New Private Message       Edit/Delete Post   Reply With Quote 
The feelings you are having could definitely be caused by the mix of all the medication, and my recomendation would be to talk to the doctor who prescribed you the Zoloft first and foremost about how you are feeling. He/she will know the most about what negative interactions medications can have and what to do so you don't feel this way.

This isn't quite related to the birth control and more to the Zoloft, but I'm going to speak to you from experience here for a minute to offer a suggestion:

Another reason you should talk to your doctor is because the Zoloft may not be working for you. Zoloft is more often used for control of anxiety and not always depression. I took Zoloft for a year to treat bad social anxiety and while it did help with the anxiety I went through a very bad period of depression worse than anything i had experienced before taking Zoloft. I have heard of similar experiences from other people who have been on it before, so this is definitely something you should bring to the attention of your doctor.

A certain medicine is not for everyone and affects everyone in different, both positive and negative ways, so it's very important to bring these things up so you can get the treatment, whatever it may be, that best fits you and your current needs.

Be sure to tell your doctor about all the medicines you are taking along with the Zoloft, especially about the birth control.

It may also be appropriate to talk to your obgyn, but I'd reccomend speaking to the other doctor beforehand as the problem is more related to that field rather than birth control and its hormones.

[This message has been edited by dailicious (edited 03-18-2005).]


Posts: 3382 | From: Denver, Colorado | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
gloworm
Activist
Member # 7235

Icon 1 posted      Profile for gloworm     Send New Private Message       Edit/Delete Post   Reply With Quote 
however, Zoloft has been approved to treat a variety of problems. i was placed on Zoloft to treat moderate to severe depression and it worked well for me. Thing is, like dailicious said, every drug is not going to have the same effect on every person.

i think you are on to something in wondering how your birth control factors into this situation. depression and mood swings are possible side effects with hormonal contraceptives. i became very depressed a few months after i began taking alesse 28. my suggestion to you would be to talk to your doctor about this. not all birth control pills are the same and simply switching to a different brand or formulation may relieve the depression (if the bc hormones are contributing to it). also, perhaps a different anti-depressant might be better suited to you than Zoloft.

so your first step would be to contact your doctor(s) and explain your concerns. if you are being treated by more than one doctor, make sure both know what you are doing about this and that all of you are on the same page. i understand how strange and scary that kind of depression can be, especially when it seems to come out of nowhere. in the meantime, as you are sorting the chemical variables out, explain what is going on to your boyfriend and let him know that he has done nothing wrong and you just need some time to yourself to get to feeling like yourself again.

*hugs* good luck!


Posts: 262 | Registered: Mar 2002  |  IP: Logged | Report this post to a Moderator
all1212
Neophyte
Member # 22544

Icon 1 posted      Profile for all1212     Send New Private Message       Edit/Delete Post   Reply With Quote 
wow! i really didnt think i was going to get any respones being that i wrote so much =)... i am also taking zoloft for anxiety contributed with an internal strep (hint the antibiotics) called PANDAS, it is very very rare! i thought too that the depression and uninterestness could be related to that, but i have been taking zoloft for almost 2 years and never once have been out of the norm depressed like this. I talked to my mom about it and she told me that herself, along with many of her sisters, were not able to take birth control. I did explain it to my boyfriend and as i suspected he was suportive in whatever would help me get back to the normal alyssa. Im still a little confused on what to do, but thank you SO much for your feed back!!!

thankes thankes, alyssa


Posts: 4 | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3